Alert archive / North Dakota / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 7, NWS Bismarck, ND

March 22, 2009Foster County, LaMoure County, Stutsman County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Mar 22, 2009, 12:36 PM CDT for Foster County, LaMoure County, Stutsman County, North Dakota. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 22, 2009, 12:36 PM CDT (17:36 UTC)
Expired
Mar 22, 2009, 1:30 PM CDT
In force
54 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon

Counties Foster County, ND, LaMoure County, ND, Stutsman County, ND

The radar

The Bismarck radar (KBIS), 133 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 5.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2009-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2009-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 352 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
352 m²/s²
0-3 km storm-relative helicity
463 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 221736
SVRBIS
NDC031-045-093-221830-
/O.NEW.KBIS.SV.W.0007.090322T1736Z-090322T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1236 PM CDT SUN MAR 22 2009

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FOSTER COUNTY IN SOUTHEAST NORTH DAKOTA...
  NORTHWESTERN LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA...
  STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA...
  THIS INCLUDES THE CITY OF JAMESTOWN...

* UNTIL 130 PM CDT

* AT 1233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 36 MILES NORTHWEST OF JAMESTOWN TO 34 MILES SOUTH OF
  JAMESTOWN...AND MOVING NORTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  JAMESTOWN BY 115 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND
AWAY FROM WINDOWS.

VERY HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4637 9891 4663 9903 4678 9945 4733 9948
      4733 9926 4759 9927 4760 9851 4665 9845
TIME...MOT...LOC 1736Z 234DEG 28KT 4717 9935 4645 9887

$$

BIRK
2 follow-up statements
000 
WWUS53 KBIS 221754
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1254 PM CDT SUN MAR 22 2009

NDC031-093-221830-
/O.CON.KBIS.SV.W.0007.000000T0000Z-090322T1830Z/
FOSTER ND-STUTSMAN ND-
1254 PM CDT SUN MAR 22 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR STUTSMAN AND FOSTER COUNTIES...

AT 1251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF WOODWORTH TO 8 MILES WEST OF
MILLARTON...OR ALONG A LINE EXTENDING FROM 37 MILES NORTHWEST OF
JAMESTOWN TO 21 MILES SOUTHWEST OF JAMESTOWN...MOVING NORTHEAST AT 25
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WINDSOR BY 100 PM CDT...
  MILLARTON BY 105 PM CDT...
  SYDNEY AND ELDRIDGE BY 115 PM CDT...
  ELDRIDGE BY 120 PM CDT...
  MONTPELIER BY 125 PM CDT...
  MELVILLE...EDMUNDS...PINGREE AND BUCHANAN BY 130 PM CDT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4665 9845 4664 9904 4691 9945 4733 9948
      4733 9926 4759 9927 4760 9851
TIME...MOT...LOC 1753Z 231DEG 22KT 4723 9932 4666 9892

$$

BIRK
000 
WWUS53 KBIS 221826
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
126 PM CDT SUN MAR 22 2009

NDC031-093-221836-
/O.EXP.KBIS.SV.W.0007.000000T0000Z-090322T1830Z/
FOSTER ND-STUTSMAN ND-
126 PM CDT SUN MAR 22 2009

...THE SEVERE THUNDERSTORM WARNING FOR STUTSMAN AND FOSTER COUNTIES
WILL EXPIRE AT 130 PM CDT/1230 PM MDT/...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4665 9845 4664 9904 4691 9945 4733 9948
      4733 9926 4759 9927 4760 9851
TIME...MOT...LOC 1826Z 231DEG 22KT 4736 9909 4678 9869

$$

BIRK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 4:20 AM CDT, 8 hours 16 minutes earlier.

Area forecast discussion, Mar 22, 4:20 AM CDT, 8 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
420 AM CDT SUN MAR 22 2009

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...

A MAJOR EARLY SPRING STORM IS ON TAP FOR THE NORTHERN PLAINS.

SCATTERED THUNDERSTORMS HAVE BEGUN THIS MORNING AND ARE EXPECTED TO
CONTINUE TODAY  AND TONIGHT...WITH THE CHANGEOVER TO SNOW IN THE FAR
WEST TONIGHT AND IN THE CENTRAL SOMETIME ON MONDAY. TEMPERATURES IN
THE 40S...50S...AND 60S AHEAD OF THE SYSTEM SHOULD HELP TO
ACCELERATE THE SNOW MELT...WHICH WILL ADD TO FLOODING CONCERNS.
FLOOD WARNINGS...WATCHES AND ADVISORIES ARE IN EFFECT FOR NEARLY ALL
OF WESTERN AND CENTRAL NORTH DAKOTA.

IN ADDITION TO FLOODING AND ANTICIPATED PRECIPITATION...SOUTHEAST
WINDS ARE EXPECTED TO INCREASE TODAY TO 30 TO 35 MPH OVER SOUTH
CENTRAL AND EASTERN NORTH DAKOTA THIS AFTERNOON. WILL ISSUE A WIND
ADVISORY THESE AREAS...INCLUDING BISMARCK...JAMESTOWN AND SOUTH.

IN TERMS OF TEMPERATURES AND PRECIPITATION TYPE...EXPECT THAT A
COMBINATION OF DYNAMIC COOLING AND LOW LEVEL COLD AIR ADVECTION WILL
ALLOW FOR A SHIFT IN PRECIPITATION TYPE FROM RAIN TO SNOW...MOST
LIKELY BEGINNING AFTER MIDNIGHT SUNDAY NIGHT IN THE
WEST. BY MONDAY EVENING...A BROAD AREA OF RAIN/SNOW WILL BE OVER THE
NORTHERN HIGH PLAINS...WITH THE RAIN/SNOW LINE ORIENTED FROM MINOT
TO BISMARCK.

AMOUNTS AND LOCATION WILL BE GREATLY RELATED TO SPEED AND TRACK OF
THE STORM...ALONG WITH THE ACTUAL TIMING OF DYNAMIC COOLING. WITH
THREE MAIN AREAS OF UNCERTAINTY...THIS IS A VERY DIFFICULT FORECAST.
LATEST MODELS INDICATING THAT SNOW AMOUNTS WILL BE HIGHEST AROUND
HETTINGER...WITH AN AXIS OF HEAVY SNOW EXTENDING FROM NEAR HETTINGER
TO NEAR MANDAN...WITH 7 TO 10 INCHES OF SNOW...WITH SOME LOCALES
REACHING NEAR 14 INCHES ACROSS SOUTHWESTERN NORTH DAKOTA.
UNCERTAINTY IS GREATER OVER CENTRAL NORTH DAKOTA DUE TO ITS
PROXIMITY TO THE FORECAST RAIN/SNOW LINE. THE JAMESTOWN AREA SHOULD
BE SPARED A CHANGEOVER UNTIL EARLY TUESDAY...SO SNOW AMOUNTS SHOULD
BE LESS THERE. WINDS 20 TO 40 MPH WILL ACCOMPANY SNOWFALL WITH AREAS
OF BLOWING SNOW AND VISIBILITIES REDUCED TO ZERO AT TIMES. THE
BLIZZARD WATCH REMAINS IN EFFECT FOR THE WESTERN THIRD OF THE STATE
BEGINNING MONDAY AT DAYBREAK...AND FOR THE CENTRAL THIRD BEGINNING
MONDAY EVENING.

.LONG TERM...WEDNESDAY THROUGH SUNDAY
THE MAJOR SPRING STORM WHICH AFFECTS THE NORTHERN PLAINS IN THE
SHORT TERM WILL BE EXITING WESTERN AND CENTRAL NORTH DAKOTA BY
WEDNESDAY MORNING WHEN THE LONG TERM GRIDS BEGIN. GENERALLY USED
ECMWF FOR FORECAST.

SEVERAL MID LEVEL LOWS TRAVERSE THE REGION THROUGH THE EXTENDED ON
GENERALLY NORTHWEST FLOW. SCATTERED POPS WILL REMAIN FOR WEDNESDAY AS
WRAP-AROUND CONTINUES. FIRST CLOSED LOW MOVES ACROSS STATE THURSDAY
AND FRIDAY BUT QPF REMAINS WEAK AS NORTHERN PLAINS NOW CUTOFF FROM
GULF MOISTURE. WEAK ARCTIC HIGH PRESSURE EXTENDS FROM NORTH OF LAKE
WINNIPEG SOUTH TO CENTRAL PLAINS. FEW CHANGES IN EXTENDED.

&&

.AVIATION...
STRONG MOISTURE ADVECTION AHEAD OF INTENSE LOW FROM SOUTHEAST
MONTANA TO NORTHERN COLORADO. THE SYSTEM WILL AFFECT TAFS NEXT 24
HOURS AS NORTHERN PLAINS REMAIN IN WARM SECTOR WITH AREAS OF STRATUS
AND FOG...COMBINED WITH UNSTABLE SOUTHWEST FLOW ALOFT BRINGING BANDS
OF SHOWERS AND THUNDERSTORMS.

&&

.HYDROLOGY...

SNOW MELT AND RUNOFF CONTINUE TO GENERATE ICE JAMS AND
RISING WATER LEVELS IN MANY LOCATIONS...IN ADDITION TO COVERING
SEVERAL ROADWAYS. THE SIGNIFICANT STORM MENTIONED ABOVE WILL
AGGRAVATE THE SITUATION TREMENDOUSLY AS FIRST TWO BAND OF
PRECIPITATION IN THE FORMS OF SHOWERS AND THUNDERSTORMS ARE MOVING
ACROSS THE REGION. THE FIRST MORE INTENSE NOW EXITING NORTHEAST CWA
WHILE SECOND MORE DIFFUSE AREA CROSSES WESTERN NORTH DAKOTA. THESE
TWO BANDS HAVE TRIGGERED AREAL FLOOD ADVISORIES FOR NORTHWEST AND
NORTH CENTRAL RESPECTIVELY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
BLIZZARD WATCH FROM MONDAY EVENING THROUGH TUESDAY EVENING FOR
NDZ003-004-011-012-019>022-034-035-042-045-046.

FLOOD WATCH FROM NOON CDT /11 AM MDT/ TODAY THROUGH MONDAY
MORNING FOR NDZ001-002-009-010-017-032.

BLIZZARD WATCH FROM MONDAY MORNING THROUGH TUESDAY EVENING FOR
NDZ001-002-009-010-017-018-031>033-040-041-043-044.

FLOOD WATCH FROM NOON CDT TODAY THROUGH MONDAY EVENING FOR
NDZ003-004-011-012-021-022.

FLOOD WATCH FROM NOON CDT TODAY THROUGH TUESDAY EVENING FOR
NDZ005-013-023-025-036-037-047-048-050-051.

WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
NDZ023-025-035>037-046>048-050-051.

&&

JV/HW
Hazardous weather outlook, Mar 22, 5:35 AM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
535 AM CDT SUN MAR 22 2009

NDZ001-002-009-010-017-032-231045-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-BILLINGS-
535 AM CDT SUN MAR 22 2009 /435 AM MDT SUN MAR 22 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A MAJOR EARLY SPRING STORM SYSTEM DEVELOPING ACROSS THE ROCKIES...WILL
BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE REGION TODAY
AND TONIGHT...WITH SNOW AND BLOWING SNOW AND BLIZZARD CONDITIONS
POSSIBLE MONDAY AND TUESDAY.

FLOOD WATCH IN EFFECT THIS AFTERNOON THROUGH MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BLIZZARD WATCH IN EFFECT MONDAY MORNING THROUGH TUESDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ003-004-011-012-021-022-231045-
RENVILLE-BOTTINEAU-WARD-MCHENRY-MCLEAN-SHERIDAN-
535 AM CDT SUN MAR 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND SOUTH CENTRAL NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A MAJOR EARLY SPRING STORM SYSTEM DEVELOPING ACROSS THE ROCKIES...WILL
BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE REGION TODAY
THROUGH MONDAY...WITH SNOW AND BLOWING SNOW AND BLIZZARD
CONDITIONS POSSIBLE MONDAY NIGHT AND TUESDAY.

FLOOD WATCH IN EFFECT THIS AFTERNOON THROUGH MONDAY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BLIZZARD WATCH IN EFFECT MONDAY EVENING THROUGH TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ005-013-231045-
ROLETTE-PIERCE-
535 AM CDT SUN MAR 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A MAJOR EARLY SPRING STORM SYSTEM DEVELOPING ACROSS THE ROCKIES...WILL
BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE REGION TODAY
THROUGH MONDAY NIGHT...WITH SNOW AND BLOWING SNOW POSSIBLE
TUESDAY.

FLOOD WATCH IN EFFECT THIS AFTERNOON THROUGH TUESDAY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ031-040-043-231045-
GOLDEN VALLEY-SLOPE-BOWMAN-
435 AM MDT SUN MAR 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A MAJOR EARLY SPRING STORM SYSTEM DEVELOPING ACROSS THE ROCKIES...WILL
BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE REGION TODAY
AND TONIGHT...WITH SNOW AND BLOWING SNOW AND BLIZZARD CONDITIONS
POSSIBLE MONDAY AND TUESDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BLIZZARD WATCH IN EFFECT MONDAY MORNING THROUGH TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ018-033-041-044-231045-
DUNN-STARK-HETTINGER-ADAMS-
535 AM CDT SUN MAR 22 2009 /435 AM MDT SUN MAR 22 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A MAJOR EARLY SPRING STORM SYSTEM DEVELOPING ACROSS THE ROCKIES...WILL
BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE REGION TODAY
AND TONIGHT...WITH SNOW AND BLOWING SNOW AND BLIZZARD CONDITIONS
POSSIBLE MONDAY AND TUESDAY.

A FLOOD WARNING IS IN EFFECT TODAY THROUGH MONDAY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FLOOD WARNING IS IN EFFECT THROUGH MONDAY EVENING.

BLIZZARD WATCH IN EFFECT MONDAY MORNING THROUGH TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ019-020-034-042-045-231045-
MERCER-OLIVER-MORTON-GRANT-SIOUX-
535 AM CDT SUN MAR 22 2009 /435 AM MDT SUN MAR 22 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A MAJOR EARLY SPRING STORM SYSTEM DEVELOPING ACROSS THE ROCKIES...WILL
BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE REGION TODAY
THROUGH MONDAY...WITH SNOW AND BLOWING SNOW AND BLIZZARD
CONDITIONS POSSIBLE MONDAY NIGHT AND TUESDAY.

A FLOOD WARNING IS IN EFFECT TODAY THROUGH MONDAY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FLOOD WARNING IS IN EFFECT THROUGH MONDAY EVENING.

BLIZZARD WATCH IN EFFECT MONDAY EVENING THROUGH TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ035-046-231045-
BURLEIGH-EMMONS-
535 AM CDT SUN MAR 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A MAJOR EARLY SPRING STORM SYSTEM DEVELOPING ACROSS THE ROCKIES...WILL
BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE REGION TODAY
THROUGH MONDAY...WITH SNOW AND BLOWING SNOW AND BLIZZARD
CONDITIONS POSSIBLE MONDAY NIGHT AND TUESDAY.

A FLOOD WARNING IS IN EFFECT TODAY THROUGH MONDAY EVENING.

A WIND ADVISORY IS IN EFFECT THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FLOOD WARNING IN EFFECT THROUGH MONDAY EVENING.

BLIZZARD WATCH IN EFFECT MONDAY EVENING THROUGH TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ023-025-036-037-047-048-050-051-231045-
WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
535 AM CDT SUN MAR 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A MAJOR EARLY SPRING STORM SYSTEM DEVELOPING ACROSS THE ROCKIES...WILL
BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE REGION TODAY
THROUGH MONDAY NIGHT...WITH SNOW AND BLOWING SNOW POSSIBLE MONDAY
AND TUESDAY.

A FLOOD WATCH IS IN EFFECT THIS AFTERNOON THROUGH TUESDAY EVENING.

A WIND ADVISORY IS IN EFFECT THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JV

In the hours before

Local storm report, Mar 22, 10:01 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1001 AM CDT SUN MAR 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 AM     TSTM WND GST     MINOT AIR FORCE BASE    48.42N 101.36W
03/22/2009  M60 MPH          WARD               ND   ASOS

&&

NHEINERT
Local storm report, Mar 22, 10:30 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1030 AM CDT SUN MAR 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 AM     FLOOD            2 S WATFORD CITY        47.77N 103.28W
03/22/2009                   MCKENZIE           ND   EMERGENCY MNGR

            CHERRY CREECK ON THE SOUTH SIDE OF CITY OUTSKIRTS IS
            FLOODED. TOURIST PARK UNDER WATER. SANDBAGGING ONGOING IN
            CITY. AT LEAST ONE HOME FLOODED WITH POTENTIAL FOR 6 MORE
            THIS MORNING IF RISE CONTINUES.

&&

SCHECK
Local storm report, Mar 22, 11:46 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1146 AM CDT SUN MAR 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     TSTM WND GST     LONG LAKE               45.86N 99.21W
03/22/2009  M67 MPH          MCPHERSON          SD   MESONET

&&

NHEINERT

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 7:35 PM CDTAreal Flood WarningBISAdams4 hr
Mar 21, 10:13 PM CDTAreal Flood WarningBISAdams, Burleigh, Dunn, Emmons, Grant, Hettinger and 5 more12 hr
Mar 22, 2:57 AM CDTAreal Flood AdvisoryBISDivide, McKenzie, Williams18 days
Mar 22, 3:30 AM CDTAreal Flood AdvisoryBISBottineau, Burleigh, Kidder, McHenry, Pierce, Rolette86 days
Mar 22, 5:05 AM CDTWind AdvisoryBISBottineau, Burke, Burleigh, Dickey, Dunn, Emmons and 17 more16 hr
Mar 22, 9:54 AM CDTSevere Thunderstorm WarningBISBottineau, McHenry, Renville, Rolette, Ward51 min
Mar 22, 10:22 AM CDTAreal Flood WarningBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 30 more5 days
Mar 22, 10:33 AM CDTSevere Thunderstorm WarningBISEmmons57 min
Mar 22, 10:48 AM CDTSevere Thunderstorm WarningBISBottineau, McHenry, Renville, Rolette, Ward57 min
Mar 22, 11:35 AM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder, Logan55 min
Mar 22, 11:41 AM CDTSevere Thunderstorm WarningBISBottineau, McHenry64 min
Mar 22, 11:50 AM CDTRiver Flood WarningBISFoster71 hr
Mar 22, 11:50 AM CDTRiver Flood WarningBISStutsman35 days
Mar 22, 11:50 AM CDTRiver Flood WarningBISBurleigh, Morton5 hr
Mar 22, 12:11 PM CDTSevere Thunderstorm WarningBISKidder, LaMoure, Logan, Stutsman19 min
Mar 22, 2:29 PM CDTFlash Flood WarningBISDickey, LaMoure6 hr
Mar 22, 4:10 PM CDTFlash Flood WarningBISStutsman6 hr
Mar 22, 4:24 PM CDTSevere Thunderstorm WarningBISBillings, Golden Valley66 min
Mar 22, 5:04 PM CDTBlizzard WarningBISAdams, Billings, Bottineau, Bowman, Burleigh, Dunn and 16 more50 hr
Mar 22, 5:04 PM CDTWinter Storm WatchBISFoster, Kidder, Logan, McIntosh, Pierce, Rolette and 2 more23 hr
Mar 22, 5:04 PM CDTWinter Weather AdvisoryBISBurke, Divide, McKenzie, Williams42 hr
Mar 22, 5:16 PM CDTRiver Flood WarningBISBurleigh, Morton4 days
Mar 22, 5:42 PM CDTSevere Thunderstorm WarningBISBillings, Dunn29 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.